MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FLEXIBLE CANNULATED REAMER 5.5 MM DIAMETER; ORTHOPAEDIC PROSTHESIS IMPLANTATION INSTRUMENT, REUSABLE

ZIMMER BIOMET, INC. FLEXIBLE CANNULATED REAMER 5.5 MM DIAMETER; ORTHOPAEDIC PROSTHESIS IMPLANTATION INSTRUMENT, REUSABLE
Catalog Number 00840107201
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the nexel elbow reamer head came off shaft during reaming.No additional information is available at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated.Visual examination of the returned product identified reamer tip is disassembled.There were no visible signs of epoxy, but epoxy was checked 100% on receiving inspection.The device has been on the market 5+ years and exhibits signs of use.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information is available at the time of this report.

Brand Name
FLEXIBLE CANNULATED REAMER 5.5 MM DIAMETER
Common Device Name
ORTHOPAEDIC PROSTHESIS IMPLANTATION INSTRUMENT, REUSABLE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13154253
Report Number0001822565-2021-03563
Device Sequence Number5411741
Product Code JDC
UDI-Device Identifier00889024272071
UDI-Public(01)00889024272071(11)01082016(10)63251002
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K123862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00840107201
Device Lot Number63251002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer02/16/2022
Initial Report FDA Received Date01/04/2022
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexMale